MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWER-TRIALYSIS SHORT-TERM STRAIGHT DIALYSIS CATHETER KIT 13F BASIC KIT (TRIPLE-; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED

BARD ACCESS SYSTEMS POWER-TRIALYSIS SHORT-TERM STRAIGHT DIALYSIS CATHETER KIT 13F BASIC KIT (TRIPLE-; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Model Number N/A
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that "trouble-free dialysis catheter insert.After hemodiafiltration, recurrent alarm due to repeated (bubbles clearly visible) air in the aspirating (red) leg.Catheter was changed and then tested with air.A blister formed at the base of the red catheter leg to the white connecting part.Possible consequences: potential air embolism possible".
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leak in the extension leg is confirmed but the exact cause is unknown.One 20 cm powertrialysis dialysis catheter was returned for investigation.The sample was returned in open packaging indicating pn: 5608200 and ln: redr0446.Yellow discoloration was visible on the trifurcation hub.Blood residue was present within the extension tubing.One video sample of a trialysis catheter submerged in water was also provided for investigation.The condition of the sample in the video appears to correspond to the returned physical sample.The three luer hubs were flushed with water using a 12 ml syringe.Water was observed to leak in the extension leg with the red luer hub.Microscopic observation revealed a circumferential split.The split edges appeared to be rough and uneven.Based on the characteristics of the split, possible contributing factors include sharp instrument damage or damage during manipulation of the extension leg.The exact factors and conditions of use that contributed to the reported event are unknown; therefore, the complaint is confirmed, cause unknown.A lot history review (lhr) of redr0446 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that "trouble-free dialysis catheter insert.After hemodiafiltration, recurrent alarm due to repeated (bubbles clearly visible) air in the aspirating (red) leg.Catheter was changed and then tested with air.A blister formed at the base of the red catheter leg to the white connecting part.Possible consequences: potential air embolism possible.".

Brand Name
POWER-TRIALYSIS SHORT-TERM STRAIGHT DIALYSIS CATHETER KIT 13F BASIC KIT (TRIPLE-
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9624853
Report Number3006260740-2020-00278
Device Sequence Number2922666
Product Code NIE
UDI-Device Identifier00801741041907
UDI-Public(01)00801741041907
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K133456
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number5608200
Device Lot NumberREDR0446
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2020
Event Location Hospital
Initial Date Received by Manufacturer 01/03/2020
Supplement Date Received by Manufacturer03/31/2020
Initial Report FDA Received Date01/23/2020
Supplement Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1